February  2020, 19(2): 1057-1087. doi: 10.3934/cpaa.2020049

Global solutions for a chemotaxis hyperbolic-parabolic system on networks with nonhomogeneous boundary conditions

Dipartimento di Ingegneria e Scienze dell'Informazione e Matematica, Università degli Studi di L'Aquila, 67100 Coppito (L'Aquila), Italy

Received  March 2019 Revised  June 2019 Published  October 2019

In this paper we study a semilinear hyperbolic-parabolic system as a model for some chemotaxis phenomena evolving on networks; we consider transmission conditions at the inner nodes which preserve the fluxes and nonhomogeneous boundary conditions having in mind phenomena with inflow of cells and food providing at the network exits. We give some conditions on the boundary data which ensure the existence of stationary solutions and we prove that these ones are asymptotic profiles for a class of global solutions.

Citation: Francesca R. Guarguaglini. Global solutions for a chemotaxis hyperbolic-parabolic system on networks with nonhomogeneous boundary conditions. Communications on Pure and Applied Analysis, 2020, 19 (2) : 1057-1087. doi: 10.3934/cpaa.2020049
References:
[1]

R. BorsheS. GottlichA. Klar and P. Schillen, The scalar Keller-Segel model on networks, Math. Models Methods Appl. Sci., 24 (2014), 221-247.  doi: 10.1142/S0218202513400071.

[2]

G. Bretti and R. Natalini, On modeling Maze solving ability of slime mold via a hyperbolic model of chemotaxis, J. Comput. Methods Sci. Eng., 18 (2018), 85-115. 

[3]

G. BrettiR. Natalini and M. Ribot, A hyperbolic model of chemotaxis on a network: a numerical study, ESAIM: Mathematical Modelling and Numerical Analysis, 48 (2014), 231-258.  doi: 10.1051/m2an/2013098.

[4]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, Clarendon Press-Oxford, 1998.

[5]

L. Corrias and F. Camilli, Parabolic models for chemotaxis on weighted nerworks, J. Math. Pures Appl., 108 (2017), 459-480.  doi: 10.1016/j.matpur.2017.07.003.

[6]

R. Dager and E. Zuazua, Wave Propagation, Observation and Control in 1-d Flexible Multi-structures, Mathematiques & Applications, 50, Springer-Verlag, Berlin, 2006. doi: 10.1007/3-540-37726-3.

[7]

M. Garavello and B. Piccoli, Traffic Flow on Networks, AIMS Series on Applied Mathematics, 1, American Institute of Mathematical Sciences (AIMS), Springfield, MO, 2006.

[8]

J. M. Greemberg and W. Alt, Stability results for a diffusion equation with functional drift approximating a chemotaxis model, Trans. Amer. Math. Soc., 300 (1987), 235-258.  doi: 10.2307/2000597.

[9]

F. R. Guarguaglini, Stationary solutions and asymptotic behaviour for a chemotaxis hyperbolic model on a network, NHM, 13 (2018), 47-67.  doi: 10.3934/nhm.2018003.

[10]

F. R. GuarguagliniC. MasciaR. Natalini and M. Ribot, Stability of constant states and qualitative behavior of solutions to a one dimensional hyperbolic model of chemotaxis, Discrete Contin. Dyn. Syst. Ser. B, 12 (2009), 39-76.  doi: 10.3934/dcdsb.2009.12.39.

[11]

F. R. Guarguaglini and R. Natalini, Global smooth solutions for a hyperbolic chemotaxis model on a network, SIAM J. Math. Anal., 47 (2015), 4652-4671.  doi: 10.1137/140997099.

[12]

O. Kedem and A. Katchalsky, Thermo dynamic analysis of the permeability of biological membranes to non-electrolytes, Biochim. Biophys. Acta, 27 (1958).

[13]

B. A. C. HarleyH. KimM. H. ZamanI. V. YannasD. A. Lauffenburger and L. J. Gibson, Microarchitecture of three-dimensional scaffold influences cell migration behavior via junction interaction, Biophysical Journal, 29 (2008), 4013-4024. 

[14]

T. HillenC. Rhode and F. Lutscher, Existence of weak solutions for a hyperbolic model of chemosensitive movement, J. Math. Anal. Appl., 26 (2001), 173-199.  doi: 10.1006/jmaa.2001.7447.

[15]

T. Hillen and A. Stevens, Hyperbolic model for chemotaxis in 1-D, Nonlinear Anal. Real World Appl., 1 (2000), 409-433.  doi: 10.1016/S0362-546X(99)00284-9.

[16]

B. B. Mandal and S. C. Kundu, Cell proliferation and migration in silk broin 3D scaffolds, Biomaterials, 30 (2009), 2956-2965. 

[17]

D. Mugnolo, Simigroup Methods for Evolutions Equations on Networks, Springer (2014). doi: 10.1007/978-3-319-04621-1.

[18]

T. Nakagaki, H. Yamada and A. Tóth, Maze-solving by an amoeboid organism, Nature, 407 (2000), 470.

[19]

S. Nicaise, Control and stabilization of $2\times 2$ hyperbolic systems on graphs, Math. Control Relat. Fields, 7 (2017), 53-72.  doi: 10.3934/mcrf.2017004.

[20]

A. QuarteroniA. Veneziani and P. Zunino, Mathematical and numerical modeling of solute dynamics in blood flow and arterial walls, SIAM J. Numer. Anal., 39 (2001), 1488-1511.  doi: 10.1137/S0036142900369714.

[21]

A. QuarteroniA. Veneziani and P. Zunino, A domain decompositions method for advection-diffusion processes with application to blood solutes, SIAM J. Sci. Comput., 23 (2002), 1959-1980.  doi: 10.1137/S1064827500375722.

[22]

L. A. Segel, A theoretical study of receptor mechanisms in bacterial chemotaxis, SIAM J. Appl. Math., 32 (1977), 653-665. 

[23]

C. Spadaccio, A. Rainer, S. De Porcellinis, M. Centola, F. De Marco, M. Chello, M. Trombetta and J. A. Genovese, A G-CSF functionalized PLLA scaffold for wound repair: an in vitro preliminary study, Conf. Proc. IEEE Eng.Med.Biol.Soc. (2010).

[24]

C. Zong and G. Q. Xu, Observability and controllability analysis of blood flow network, Math. Control Relat. Fields, 4 (2014), 521-554.  doi: 10.3934/mcrf.2014.4.521.

[25]

J. Valein and E. Zuazua, Stabilization of the wave equation on 1-D networks, SIAM J. Control Optim., 48 (2009), 2771-2797.  doi: 10.1137/080733590.

show all references

References:
[1]

R. BorsheS. GottlichA. Klar and P. Schillen, The scalar Keller-Segel model on networks, Math. Models Methods Appl. Sci., 24 (2014), 221-247.  doi: 10.1142/S0218202513400071.

[2]

G. Bretti and R. Natalini, On modeling Maze solving ability of slime mold via a hyperbolic model of chemotaxis, J. Comput. Methods Sci. Eng., 18 (2018), 85-115. 

[3]

G. BrettiR. Natalini and M. Ribot, A hyperbolic model of chemotaxis on a network: a numerical study, ESAIM: Mathematical Modelling and Numerical Analysis, 48 (2014), 231-258.  doi: 10.1051/m2an/2013098.

[4]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, Clarendon Press-Oxford, 1998.

[5]

L. Corrias and F. Camilli, Parabolic models for chemotaxis on weighted nerworks, J. Math. Pures Appl., 108 (2017), 459-480.  doi: 10.1016/j.matpur.2017.07.003.

[6]

R. Dager and E. Zuazua, Wave Propagation, Observation and Control in 1-d Flexible Multi-structures, Mathematiques & Applications, 50, Springer-Verlag, Berlin, 2006. doi: 10.1007/3-540-37726-3.

[7]

M. Garavello and B. Piccoli, Traffic Flow on Networks, AIMS Series on Applied Mathematics, 1, American Institute of Mathematical Sciences (AIMS), Springfield, MO, 2006.

[8]

J. M. Greemberg and W. Alt, Stability results for a diffusion equation with functional drift approximating a chemotaxis model, Trans. Amer. Math. Soc., 300 (1987), 235-258.  doi: 10.2307/2000597.

[9]

F. R. Guarguaglini, Stationary solutions and asymptotic behaviour for a chemotaxis hyperbolic model on a network, NHM, 13 (2018), 47-67.  doi: 10.3934/nhm.2018003.

[10]

F. R. GuarguagliniC. MasciaR. Natalini and M. Ribot, Stability of constant states and qualitative behavior of solutions to a one dimensional hyperbolic model of chemotaxis, Discrete Contin. Dyn. Syst. Ser. B, 12 (2009), 39-76.  doi: 10.3934/dcdsb.2009.12.39.

[11]

F. R. Guarguaglini and R. Natalini, Global smooth solutions for a hyperbolic chemotaxis model on a network, SIAM J. Math. Anal., 47 (2015), 4652-4671.  doi: 10.1137/140997099.

[12]

O. Kedem and A. Katchalsky, Thermo dynamic analysis of the permeability of biological membranes to non-electrolytes, Biochim. Biophys. Acta, 27 (1958).

[13]

B. A. C. HarleyH. KimM. H. ZamanI. V. YannasD. A. Lauffenburger and L. J. Gibson, Microarchitecture of three-dimensional scaffold influences cell migration behavior via junction interaction, Biophysical Journal, 29 (2008), 4013-4024. 

[14]

T. HillenC. Rhode and F. Lutscher, Existence of weak solutions for a hyperbolic model of chemosensitive movement, J. Math. Anal. Appl., 26 (2001), 173-199.  doi: 10.1006/jmaa.2001.7447.

[15]

T. Hillen and A. Stevens, Hyperbolic model for chemotaxis in 1-D, Nonlinear Anal. Real World Appl., 1 (2000), 409-433.  doi: 10.1016/S0362-546X(99)00284-9.

[16]

B. B. Mandal and S. C. Kundu, Cell proliferation and migration in silk broin 3D scaffolds, Biomaterials, 30 (2009), 2956-2965. 

[17]

D. Mugnolo, Simigroup Methods for Evolutions Equations on Networks, Springer (2014). doi: 10.1007/978-3-319-04621-1.

[18]

T. Nakagaki, H. Yamada and A. Tóth, Maze-solving by an amoeboid organism, Nature, 407 (2000), 470.

[19]

S. Nicaise, Control and stabilization of $2\times 2$ hyperbolic systems on graphs, Math. Control Relat. Fields, 7 (2017), 53-72.  doi: 10.3934/mcrf.2017004.

[20]

A. QuarteroniA. Veneziani and P. Zunino, Mathematical and numerical modeling of solute dynamics in blood flow and arterial walls, SIAM J. Numer. Anal., 39 (2001), 1488-1511.  doi: 10.1137/S0036142900369714.

[21]

A. QuarteroniA. Veneziani and P. Zunino, A domain decompositions method for advection-diffusion processes with application to blood solutes, SIAM J. Sci. Comput., 23 (2002), 1959-1980.  doi: 10.1137/S1064827500375722.

[22]

L. A. Segel, A theoretical study of receptor mechanisms in bacterial chemotaxis, SIAM J. Appl. Math., 32 (1977), 653-665. 

[23]

C. Spadaccio, A. Rainer, S. De Porcellinis, M. Centola, F. De Marco, M. Chello, M. Trombetta and J. A. Genovese, A G-CSF functionalized PLLA scaffold for wound repair: an in vitro preliminary study, Conf. Proc. IEEE Eng.Med.Biol.Soc. (2010).

[24]

C. Zong and G. Q. Xu, Observability and controllability analysis of blood flow network, Math. Control Relat. Fields, 4 (2014), 521-554.  doi: 10.3934/mcrf.2014.4.521.

[25]

J. Valein and E. Zuazua, Stabilization of the wave equation on 1-D networks, SIAM J. Control Optim., 48 (2009), 2771-2797.  doi: 10.1137/080733590.

[1]

Petru Jebelean. Infinitely many solutions for ordinary $p$-Laplacian systems with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2008, 7 (2) : 267-275. doi: 10.3934/cpaa.2008.7.267

[2]

Gennaro Infante. Positive solutions of differential equations with nonlinear boundary conditions. Conference Publications, 2003, 2003 (Special) : 432-438. doi: 10.3934/proc.2003.2003.432

[3]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure and Applied Analysis, 2021, 20 (3) : 955-974. doi: 10.3934/cpaa.2021001

[4]

Vandana Sharma, Jyotshana V. Prajapat. Global existence of solutions to reaction diffusion systems with mass transport type boundary conditions on an evolving domain. Discrete and Continuous Dynamical Systems, 2022, 42 (1) : 109-135. doi: 10.3934/dcds.2021109

[5]

Jason Metcalfe, Jacob Perry. Global solutions to quasilinear wave equations in homogeneous waveguides with Neumann boundary conditions. Communications on Pure and Applied Analysis, 2012, 11 (2) : 547-556. doi: 10.3934/cpaa.2012.11.547

[6]

Daniel Franco, Donal O'Regan. Existence of solutions to second order problems with nonlinear boundary conditions. Conference Publications, 2003, 2003 (Special) : 273-280. doi: 10.3934/proc.2003.2003.273

[7]

Dagny Butler, Eunkyung Ko, Eun Kyoung Lee, R. Shivaji. Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2713-2731. doi: 10.3934/cpaa.2014.13.2713

[8]

Pavol Quittner, Philippe Souplet. Blow-up rate of solutions of parabolic poblems with nonlinear boundary conditions. Discrete and Continuous Dynamical Systems - S, 2012, 5 (3) : 671-681. doi: 10.3934/dcdss.2012.5.671

[9]

Junichi Harada, Mitsuharu Ôtani. $H^2$-solutions for some elliptic equations with nonlinear boundary conditions. Conference Publications, 2009, 2009 (Special) : 333-339. doi: 10.3934/proc.2009.2009.333

[10]

Zhongwei Tang. Segregated peak solutions of coupled Schrödinger systems with Neumann boundary conditions. Discrete and Continuous Dynamical Systems, 2014, 34 (12) : 5299-5323. doi: 10.3934/dcds.2014.34.5299

[11]

Francesca R. Guarguaglini. Stationary solutions and asymptotic behaviour for a chemotaxis hyperbolic model on a network. Networks and Heterogeneous Media, 2018, 13 (1) : 47-67. doi: 10.3934/nhm.2018003

[12]

Fuqin Sun, Mingxin Wang. Non-existence of global solutions for nonlinear strongly damped hyperbolic systems. Discrete and Continuous Dynamical Systems, 2005, 12 (5) : 949-958. doi: 10.3934/dcds.2005.12.949

[13]

Huey-Er Lin, Jian-Guo Liu, Wen-Qing Xu. Effects of small viscosity and far field boundary conditions for hyperbolic systems. Communications on Pure and Applied Analysis, 2004, 3 (2) : 267-290. doi: 10.3934/cpaa.2004.3.267

[14]

Hannes Eberlein, Michael Růžička. Global weak solutions for an newtonian fluid interacting with a Koiter type shell under natural boundary conditions. Discrete and Continuous Dynamical Systems - S, 2021, 14 (11) : 4093-4140. doi: 10.3934/dcdss.2020419

[15]

C. Bourdarias, M. Gisclon, A. Omrane. Transmission boundary conditions in a model-kinetic decomposition. Discrete and Continuous Dynamical Systems - B, 2002, 2 (1) : 69-94. doi: 10.3934/dcdsb.2002.2.69

[16]

Mariane Bourgoing. Viscosity solutions of fully nonlinear second order parabolic equations with $L^1$ dependence in time and Neumann boundary conditions. Discrete and Continuous Dynamical Systems, 2008, 21 (3) : 763-800. doi: 10.3934/dcds.2008.21.763

[17]

Santiago Cano-Casanova. Bifurcation to positive solutions in BVPs of logistic type with nonlinear indefinite mixed boundary conditions. Conference Publications, 2013, 2013 (special) : 95-104. doi: 10.3934/proc.2013.2013.95

[18]

Trad Alotaibi, D. D. Hai, R. Shivaji. Existence and nonexistence of positive radial solutions for a class of $p$-Laplacian superlinear problems with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2020, 19 (9) : 4655-4666. doi: 10.3934/cpaa.2020131

[19]

Eun Kyoung Lee, R. Shivaji, Inbo Sim, Byungjae Son. Analysis of positive solutions for a class of semipositone p-Laplacian problems with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1139-1154. doi: 10.3934/cpaa.2019055

[20]

Ryuji Kajikiya, Daisuke Naimen. Two sequences of solutions for indefinite superlinear-sublinear elliptic equations with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2014, 13 (4) : 1593-1612. doi: 10.3934/cpaa.2014.13.1593

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (207)
  • HTML views (91)
  • Cited by (1)

Other articles
by authors

[Back to Top]